Thunderstorm Wind, Flagler
- When
- May 1, 6:40 PM EST
- Where
- Flagler County, Bunnell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.467, -81.267
Numerous large trees were reported down in several pastures lands.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous large trees were reported down in several pastures lands.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 1, 2:00 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT SAT MAY 1 2004 .SHORT TERM (TONIGHT-TUES)...A LOOK AT THE SOUNDINGS INDICATE A JUICY AND UNSTABLE ATMOSPHERE WITH THE MEAN SFC-700 MB WIND SW NEAR 15 KNOTS. SHOULD SEE SCATTERED THUNDERSTORMS ERUPT ALONG THE PREVALENT WEST COAST SEA BREEZE FRONT THIS AFTERNOON INTO THE EARLY EVE....WITH A COLLISION WITH THE MUCH WEAKER EAST COAST SEA BREEZE FRONT NEAR THE I-95 CORRIDOR LATE AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE STORMS WILL BE STRONG IN ESPECIALLY IN THIS AREA. HAVE GONE WITH EVENING POPS RANGING FROM 30 PCT TO THE WEST TO 50 PCT ALONG SE GA COAST. FOR LATE SUNDAY INTO EARLY MONDAY...SLIGHT RISK OF SEVERE WEATHER AS COLD FRONT AND ASSOCIATED SHORT WAVE TROUGH APPROACHES. WILL PROBABLY SEE SOME PRE-FRONTAL SQUALL MOVE THROUGH LATE SUNDAY OR EARLY MONDAY. CLEARING...COOLER AND DRIER FOR MONDAY NIGHT INTO TUESDAY. THE ETA MODEL IS FASTER WITH THE FRONT THAN THE GFS AND PRODUCES LESS PCP OVERALL THAN THE GFS. PREFER A BLEND OF THE TWO FOR NOW. .LONG TERM (WED-SAT)...RIDGE ALOFT BUILDS IN BEHIND DEPARTING SHORTWAVE WITH DEEP LAYER RIDGING THROUGH THE PERIOD. ESSENTIALLY A DRY FORECAST WITH NEAR NORMAL TEMPS. && .MARINE...SMALL CRAFT EXERCISE CAUTION. COLD FRONT AND POSSIBLE SQUALL LINE APPROACHES LATE SUNDAY/EARLY MONDAY THEN CLEARING MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 82 60 74 / 40 60 70 30 SSI 68 82 64 71 / 50 50 70 60 JAX 68 84 65 76 / 40 50 70 70 SGJ 70 85 66 74 / 40 50 70 70 GNV 68 85 65 78 / 40 50 70 70 OCF 68 86 66 78 / 40 50 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/ACS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SAT MAY 1 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- NOON EDT SAT MAY 1 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... ...NUMEROUS THUNDERSTORMS THROUGH THIS EVENING... THERE IS A MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES THIS AFTERNOON. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON AND EVENING WITH THE MOST CONCENTRATION OF STORMS EAST OF THE U.S. HIGHWAY 301 CORRIDOR BY THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS TO 40 MPH...AND HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. PERSONS ENGAGING IN OUTDOOR ACTIVITIES SHOULD KEEP A WATCHFUL EYE TO THE SKY AND BE PREPARED TO HEAD INDOORS TO A PLACE OF SAFETY WHEN THUNDERSTORMS BECOME IMMINENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE WEATHER SUNDAY AFTERNOON THROUGH MONDAY AS A COLD FRONT SLOWLY MOVES ACROSS THE REGION. THE MAIN WEATHER CONCERN WILL BE FOR THE POSSIBILITY OF STRONG AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 551 PM EDT SAT MAY 1 2004 FLZ025-012245- DUVAL FL- 551 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN DUVAL COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 645 PM EDT... AT 551 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF BALDWIN EXTENDING ACROSS SOUTHERN DUVAL COUNTY TO BAYARD...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BALDWIN...JACKSONVILLE HEIGHTS...NORMANDY...ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE AND UNF THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT SAT MAY 1 2004 GAZ150-163-012230- CLINCH GA-WARE GA- 552 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND WARE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 630 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF FARGO...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 626 PM EDT SAT MAY 1 2004 FLZ033-012300- ST. JOHNS FL- 626 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 700 PM EDT... AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF SOUTH PONTE VEDRA BEACH...OR ABOUT 6 MILES SOUTH OF GUANA RIVER STATE PARK...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GUANA RIVER STATE PARK...SOUTH PONTE VEDRA BEACH AND VILANO BEACH THROUGH 700 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 646 PM EDT SAT MAY 1 2004 FLZ023-024-012345- BAKER FL-NASSAU FL- 646 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND BAKER COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 745 PM EDT... AT 646 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES SOUTHWEST OF BRYCEVILLE...OR ABOUT 17 MILES NORTHEAST OF RAIFORD...BUILDING WESTWARD INTO BAKER COUNTY NEAR MACCLENNY AND NORTHWARD INTO SOUTHWEST NASSAU COUNTY TOWARD BRYCEVILLE. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG INTERSTATE 10 FROM NORMANDY TO MACCLENNY AND ALONG HIGHWAYS 301 AND 90 IN THE OUTLINE AREA THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 659 PM EDT SAT MAY 1 2004 FLZ038-020000- FLAGLER FL- 659 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES WEST OF ESPANOLA...OR ABOUT 5 MILES EAST OF ANDALUSIA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...PALM COAST AND BUNNELL THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 740 PM EDT SAT MAY 1 2004 GAZ166-020045- COASTAL CAMDEN GA- 740 PM EDT SAT MAY 1 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM EDT... AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER KINGS BAY BASE...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND AND HIGH POINT THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAINFALL WILL CAUSE TEMPORARY FLOODING ON ROADWAYS AND REDUCE VISIBILITIES BELOW 1 MILE. ENYEDI
The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396430.